Affordable Access

Central anti-cholinergic syndrome induced by single therapeutic dose of atropine.

Authors
Type
Published Article
Journal
Current Drug Safety
1574-8863
Publisher
Bentham Science
Publication Date
Volume
7
Issue
1
Pages
35–36
Identifiers
PMID: 22663956
Source
Medline
License
Unknown

Abstract

A 55 years old male patient, who is planned for bronchoscopy developed central anti-cholinergic syndrome due to therapeutic dose of atropine. Withdrawal of atropine has improved the symptoms. Thereafter, instillation of atropine as eye drops leads to reappearance of symptoms. The reaction was definite according to Naranjo's algorithm. It was severe and definitely preventable according to Modified Hartwig and Siegel's scale and Modified Schumock and Thornton scale respectively. Central anti-cholinergic syndrome may be due to variation in the genetic susceptibility (Idiosyncrasy) to atropine. Idiosyncratic reaction on administration of atropine as a pre-anesthetic medication or eye drops should be kept in mind while prescribing.

Statistics

Seen <100 times